MAUDE Adverse Event Report: AMO MANUFACTURING NETHERLANDS TECNIS IOL; EXTENDED DEPTH OF FOCUS INTRAOCULAR LENS

AMO MANUFACTURING NETHERLANDS TECNIS IOL; EXTENDED DEPTH OF FOCUS INTRAOCULAR LENS
Model Number ZXR00
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Flashers (1864); Blurred Vision (2137)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Section a4, a5 and a6: unknown, information was requested but not provided.Section b3: date of event: exact date is unknown/not provided.Best estimate date is between (b)(6) 2017 and (b)(6) 2026.Section d6b: if explanted; give date: not applicable as the device remains implanted.Section h3: the device was not returned for evaluation as the lens remains implanted; therefore, a failure analysis of the complaint device cannot be completed.A review of records including device history and complaint trending will be performed.Upon completion of this review, if there is any further relevant information, a supplemental medwatch will be filed.Section h6: health effect - impact code: 4619 - temporary impairment (this code is used for the reported blurry vision and visual disturbance - starburst issues.An attempt has been made to obtain missing information; however, the information has not been provided.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
A patient reported experiencing starbursts in their vision following the implantation of preloaded multifocal toric intraocular lenses (iols).The starbursts are particularly noticeable during nighttime driving, especially in the presence of multiple lanes of headlights, and the use of yellow-tinted lens glasses has not mitigated the issue.The patient noted that their vision became cloudy between the time of the lens implantation and the yttrium-aluminum-garnet (yag) laser procedure and was informed that lens exchange is not an option after undergoing the yag procedure.No additional adverse events or complications were reported apart from the described visual disturbance.No further information was provided.The patient underwent bilateral lens implantation.This report pertains to the left eye.A separate report will be submitted for the right eye.
 
Additional Manufacturer Narrative
Additional information: the following fields were updated based on the additional information received: section a4: weight: 140 lbs.Section a5: ethnicity: not hispanic/latino.Section a6: race: white.Section b3: date of event: the patient stated that the starbursts began after her cataract surgeries in 2017.Section b5: additional information obtained from the patient indicates that her overall vision is generally good; however, she experiences pronounced starbursts when driving at night, especially in situations involving multiple lanes of oncoming headlights.Due to the severity of these symptoms, the patient has discontinued nighttime driving.The patient reported that the starbursts began following her cataract surgeries in 2017.She believes she underwent yttrium-aluminum-garnet (yag) laser capsulotomy procedures approximately one year after those surgeries.When she returned to her surgeon for yag treatment on the second eye, the provider recommended explanting one of the intraocular lenses and replacing it with a monofocal lens.The patient declined the explant procedure.The patient stated that she was seen again by her doctor one to two years ago, at which time she received a new prescription for reading glasses.She no longer experiences blurry vision, but the starbursts have persisted.She confirmed that she has not undergone any additional medical or surgical eye treatments beyond the yag procedures.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS IOL
Common Device Name
EXTENDED DEPTH OF FOCUS INTRAOCULAR LENS
Manufacturer (Section D)
AMO MANUFACTURING NETHERLANDS
van swietenlaan 5
groningen, groningen 9728 NX
NL  9728 NX
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key24492253
Report Number3012236936-2026-000057
Device Sequence Number18812750
Product Code POE
UDI-Device Identifier05050474579149
UDI-Public(01)05050474579149(17)220602
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 03/23/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/02/2022
Device Model NumberZXR00
Device Catalogue NumberZXR00U0225
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/05/2026
Supplement Date Received by Manufacturer03/13/2026
Initial Report FDA Received Date03/02/2026
Supplement Report FDA Received Date03/23/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/02/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale
Patient Weight64 KG
Patient EthnicityNon Hispanic
Patient RaceWhite